MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-4254
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during deep brain stimulation (dbs) stage 2, the straw from the tunneling tool became caught in tissue during the tunneling process and led to bleeding.Due to deformation and loss of function of the outer sheath, the tunneling process could not be completed with the initial product.During the event, the sheath catching within the tissue was associated with increased resistance and resulted in notable bleeding at the tunneling site.Hemostasis was achieved intraoperatively.The tunneling device was replaced with a new unit, which functioned as intended and allowed successful completion of the procedure.The patient tolerated the remainder of the procedure well and is expected to recover without complications.The device was discarded at the facility and will not be returned to boston scientific for analysis.
 
Additional Manufacturer Narrative
Block d2b: additional applicable product code: nhl.The device was discarded at the facility and not returned for analysis; therefore, a technical analysis could not be performed.Media inspection confirmed the damage of the straw from the tunneling tool.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review did not reveal any anomalies and states that the following may be potential risks associated with its use: injury to areas next to the implant, such as blood vessels, nerves, the chest wall, and the brain and intracranial hemorrhage (which can lead to stroke, paralysis, or death).Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25167327
Report Number3006630150-2026-03135
Device Sequence Number15998011
Product Code MHY
UDI-Device Identifier08714729896104
UDI-Public(01)08714729896104(17)270915(10)37397914
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDB-4254
Device Catalogue NumberDB-4254
Device Lot Number37397914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/14/2026
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale